Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Nov 14, 2021, 2:48 AM MST for 6 counties in Wyoming. It took effect at Nov 15, 2021, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:48 AM MST (09:48 UTC)
- In effect from
- Nov 15, 2021, 8:00 PM MST
- Expired
- Nov 15, 2021, 2:05 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS75 KRIW 140948 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 248 AM MST Sun Nov 14 2021 WYZ002-003-150000- /O.NEW.KRIW.HW.A.0012.211116T0300Z-211116T2100Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 248 AM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible along the Cody Foothills. West winds 40 to 50 mph with gusts up to 75 mph possible in the mountains. * WHERE...Absaroka Mountains and Cody Foothills, including Highway 120 and Chief Joseph Highway. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ015-016-150000- /O.NEW.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ Wind River Mountains East-Upper Wind River Basin- Including the city of Dubois 248 AM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible in the Upper Wind River Basin. West winds 40 to 50 mph with gusts up to 75 mph possible in the mountains. * WHERE...Wind River Mountains East and Upper Wind River Basin. This includes the Dubois area and from Red Canyon to South Pass. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ019-020-030-150000- /O.NEW.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 248 AM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible across lower elevations. West winds 40 to 50 mph with gusts up to 75 mph possible in the Green Mountains. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations and East Sweetwater County. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
3 follow-up statements
320 WWUS75 KRIW 142128 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 228 PM MST Sun Nov 14 2021 WYZ002-003-151200- /O.CON.KRIW.HW.A.0012.211116T0300Z-211116T2100Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 228 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible along the Cody Foothills. West winds 40 to 50 mph with gusts up to 75 mph possible in the mountains. * WHERE...Absaroka Mountains and Cody Foothills, including Highway 120 and Chief Joseph Highway. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ015-016-151200- /O.CON.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ Wind River Mountains East-Upper Wind River Basin- Including the city of Dubois 228 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible in the Upper Wind River Basin. West winds 40 to 50 mph with gusts up to 75 mph possible in the mountains. * WHERE...Wind River Mountains East and Upper Wind River Basin. This includes the Dubois area and from Red Canyon to South Pass. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ019-020-030-151200- /O.CON.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 228 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible across lower elevations. West winds 40 to 50 mph with gusts up to 75 mph possible in the Green Mountains. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations and East Sweetwater County. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw Vorst
247 WWUS75 KRIW 151058 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 358 AM MST Mon Nov 15 2021 WYZ002-160000- /O.UPG.KRIW.HW.A.0012.211116T0300Z-211116T2100Z/ /O.NEW.KRIW.HW.W.0016.211116T0300Z-211116T2100Z/ Absaroka Mountains- 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST TUESDAY... * WHAT...West winds 45 to 55 mph with gusts around 75 mph. Some higher gusts are possible along the Chief Joseph Highway. * WHERE...Absaroka Mountains. * WHEN...From 8 PM this evening to 2 PM MST Tuesday. * IMPACTS...Strong wind may blow down trees and snap branches. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive into this area. && $$ WYZ003-160000- /O.UPG.KRIW.HW.A.0012.211116T0300Z-211116T2100Z/ /O.NEW.KRIW.HW.W.0016.211116T0300Z-211116T1800Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. Wind gusts around Clark and on the south and west side of Cody may gust over 70 mph. * WHERE...Cody Foothills. * WHEN...From 8 PM this evening to 11 AM MST Tuesday. * IMPACTS...Strong wind may snap tree branches. Blowing dust may occur reducing visibility. Travel will be difficult, especially for high profile vehicles. Highway 120 will be impacted by the strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items on their property. Use caution if you are out driving. && $$ WYZ015-016-160000- /O.UPG.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ /O.NEW.KRIW.HW.W.0016.211116T0600Z-211117T0000Z/ Wind River Mountains East-Upper Wind River Basin- Including the city of Dubois 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph around Dubois to Crowheart. Wind speeds in the mountains will range from 45 to 55 mph with gusts over 75 mph expected. * WHERE...Wind River Mountains East and Upper Wind River Basin. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong wind may snap tree branches. Blowing dust may occur reducing visibility. Travel will be difficult, especially for high profile vehicles. The area around Red Canyon to South Pass will impacted by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items on their property. Use caution if you are out driving. && $$ WYZ019-160000- /O.UPG.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ /O.NEW.KRIW.HW.W.0016.211116T0600Z-211117T0000Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts around 60 mph from Beaver Rim to Jeffrey City. Wind gusts in the mountains around 75 mph are expected. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Highways 287 and 220 will be impacted by these high wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items on their property. Use caution if you are out driving. && $$ WYZ020-160000- /O.UPG.KRIW.HW.A.0012.211116T0600Z-211117T0000Z/ /O.NEW.KRIW.HW.W.0016.211116T0600Z-211116T2100Z/ Natrona County Lower Elevations- Including the city of Casper 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts around 60 mph is expected. Wind gusts on Outer Drive may be over 70 mph. * WHERE...Natrona County Lower Elevations. * WHEN...From 11 PM this evening to 2 PM MST Tuesday. * IMPACTS...Strong wind may snap tree branches. Blowing dust may occur reducing visibility. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items on their property. Use caution if you are out driving. && $$ WYZ010-160000- /O.NEW.KRIW.HW.W.0016.211116T1600Z-211117T0000Z/ Northeast Johnson County- Including the city of Buffalo 358 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West to Northwest winds 35 to 45 mph with gusts up to 60 mph may occur in the morning. Then a Northwest wind of 35 to 45 mph with gusts around 60 mph are expected after the cold front passes around Noon. * WHERE...Northeast Johnson County. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Strong wind may snap tree branches. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items on their property. Use caution if you are out driving. && $$ WYZ030-160000- /O.EXT.KRIW.HW.A.0012.211116T1500Z-211117T0000Z/ East Sweetwater County- Including the city of Wamsutter 358 AM MST Mon Nov 15 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts around 60 mph are possible. * WHERE...East Sweetwater County. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
217 WWUS75 KRIW 152105 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 205 PM MST Mon Nov 15 2021 WYZ030-161400- /O.UPG.KRIW.HW.A.0012.211116T1500Z-211117T0000Z/ /O.EXB.KRIW.HW.W.0016.211116T1200Z-211117T0000Z/ East Sweetwater County- Including the city of Wamsutter 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...East Sweetwater County. * WHEN...From 5 AM to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ009-161400- /O.EXB.KRIW.HW.W.0016.211116T0300Z-211117T0000Z/ Bighorn Mountains Southeast- 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. Light snow is also possible at times. * WHERE...Bighorn Mountains Southeast. * WHEN...From 8 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Highway 16 and Powder River Pass. Blowing dust may occur reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ011-161400- /O.EXB.KRIW.HW.W.0016.211116T0900Z-211117T0600Z/ Southeast Johnson County- Including the city of Kaycee 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southeast Johnson County. * WHEN...From 2 AM to 11 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ004-005-018-161400- /O.EXB.KRIW.HW.W.0016.211116T0900Z-211116T2100Z/ North Big Horn Basin-Southwest Big Horn Basin-Lander Foothills- Including the cities of Basin, Greybull, Lovell, Powell, Shell, Thermopolis, and Lander 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Big Horn Basin, Southwest Big Horn Basin and Lander Foothills. * WHEN...From 2 AM to 2 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ007-161400- /O.EXA.KRIW.HW.W.0016.211116T0600Z-211117T0000Z/ Owl Creek and Bridger Mountains- 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Owl Creek and Bridger Mountains. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Damaging winds may blow down tree branches and cause lowered visibility due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ002-161400- /O.EXT.KRIW.HW.W.0016.211116T0300Z-211117T0000Z/ Absaroka Mountains- 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. Light snow is also possible at times. * WHERE...Absaroka Mountains. * WHEN...From 8 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Wyoming Highway 296 and Dead Indian Pass. Blowing dust may occur reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ003-161400- /O.EXT.KRIW.HW.W.0016.211116T0300Z-211117T0000Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Cody Foothills. * WHEN...From 8 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Wyoming Highway 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ020-161400- /O.EXT.KRIW.HW.W.0016.211116T0300Z-211117T0000Z/ Natrona County Lower Elevations- Including the city of Casper 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Natrona County Lower Elevations. * WHEN...From 8 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 25 and Outer Drive around Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ010-161400- /O.EXT.KRIW.HW.W.0016.211116T0900Z-211117T0600Z/ Northeast Johnson County- Including the city of Buffalo 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 11 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northeast Johnson County. * WHEN...From 2 AM to 11 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Interstate 90 and Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ015-016-161400- /O.CON.KRIW.HW.W.0016.211116T0600Z-211117T0000Z/ Wind River Mountains East-Upper Wind River Basin- Including the city of Dubois 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. Light snow is also possible at times. * WHERE...Upper Wind River Basin and Wind River Mountains East. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. The area around Red Canyon to South Pass will impacted by strong wind gusts. Blowing dust may occur reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WYZ019-161400- /O.CON.KRIW.HW.W.0016.211116T0600Z-211117T0000Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 205 PM MST Mon Nov 15 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Strong winds will enhance the blowover risk for lightweight and high-profile vehicles, including campers and tractor trailers. This includes Highway 287. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 13, 9:33 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 13, 9:33 PM MST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Riverton WY 933 PM MST Sat Nov 13 2021 .SHORT TERM...(This evening through Sunday night) Issued at 210 PM MST Sat Nov 13 2021 Wind, wind, wind. The passage of a shortwave trough through the forecast area this morning has increased the surface pressure gradient and aided the mixing down of mid-level energy in favorable northwest flow locations. A special weather statement has been issued for areas where wind gusts over 45 mph are expected this afternoon, which includes about half of the forecast area. This includes the expected areas of the Absarokas and the foothills as well as the northern Big Horn Basin and northern Johnson County. Winds have strengthened in the Wind River Basin and all across southern WY as well. The strong winds are expected to continue through about 6pm, with gusts over 40 mph continuing into the evening hours from Cowley to Greybull as well as Johnson County. This morning saw areas of showers move more quickly than anticipated to the southeast for mostly sunny to partly cloudy skies today with only a few light showers over the western mountains. As a weak cool front pushes into northeast WY this afternoon, moisture should increase around the Bighorn Mountains to generate some snow showers this afternoon and early evening. Gusty north wind will remain for some areas east of the Divide through about 9pm before decreasing. This same overall pattern continues tomorrow with another weak shortwave trough topping the ridge in western Montana and bringing increase moisture to northern WY. Thus, a chance of showers across the northern WY mountains and foothills on Sunday, with partly cloudy skies elsewhere. The best chances of precipitation appear to be the northern Absarokas and the Bighorn Mountains. The Buffalo area may see some showers early in the afternoon. Localized patchy fog may again develop in the early morning hours in the upper Green River basin due to weak wind. Breezy to windy west winds will continue across southern and parts of central WY during the afternoon. Sunday night will see the upper-level ridge axis move slightly eastward, thus pushing moisture to the north and bringing mostly dry conditions early Monday. Some areas will remain breezy overnight. Temperatures will again be on the mild side, especially across southwest WY, leading to a warm Monday. .LONG TERM...(Monday through Saturday) Issued at 312 PM MST Sat Nov 13 2021 An anomalously large ridge of high pressure (for November) has its axis over Wyoming Monday. Besides a few high clouds, the strong subsidence should result in mostly clear skies during the day. This combination leads to well above average warmth with highs about 20 degrees above normal: Mid to upper 60s should be common for basins east of the Divide, and mid 50s to low 60s west of the Divide. As is often the case this time of year, we will eventually have to pay for Monday's unusual warmth by experiencing a robust cold front afterward. Breezy southwest winds gusting 35 to 45 mph Tuesday late morning and afternoon precede the impending cold front which arrives Tuesday afternoon in the northwest corner of the state, eventually sweeping southeastward and clearing Wyoming by Wednesday morning. Snow showers will accompany the front, but the front does not have much moisture to work with, so most of the accumulating snowfall remains in the mountains and over mountain passes. In the wake of the front, cold air surges into the region from the north and northwest. Thankfully (for those that want winter to remain at bay) the core of the upper-level trough is well to the north over southern Canada, so the truly arctic air remains out of the region. Nevertheless, Wednesday morning lows will be cold and are forecast to be in the single digits for western valleys and solidly in the teens for central Wyoming basins. Breezy northwest winds are likely during the afternoon, with temperatures only reaching the 30s for most population centers. Temperatures slowly moderate for the second half of the week under zonal flow aloft. Thursday and Friday temperatures return to near normals. Another trough moves over the Rockies Friday into Saturday, and this feature looks to bring a return of mountain snow showers. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 932 PM MST Sat Nov 13 2021 VFR should prevail at all terminals through the period. Patchy fog is possible across the Green River Basin, potentially impacting KBPI and KPNA between 09 and 15Z. MVFR to IFR ceilings and visibility would be possible at those sites if fog forms. Snow showers are likely for the mountains in the northern tier of Wyoming through noon Sunday leading to mountain obscurations in the Absarokas and Bighorn ranges. Winds are forecast to again become breezy Sunday late morning through the early evening. KCOD and KRKS will likely see the strongest winds with frequent gusts to 35 to 40kt possible through 00Z. Winds will diminish again after sunset. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 210 PM MST Sat Nov 13 2021 Windy with strong gusts and warmer than normal temperatures for the rest of the day Saturday. Clouds will increase again from the northwest by morning, with showers across northern Wyoming on Sunday. Best chances are the northern Absarokas, the Bighorns, and around Buffalo. Breezy and warm across central and southern WY Sunday. Much warmer and breezy with mostly clear skies on Monday. Some areas will see min RH values drop to the 20s, especially east of the divide and Sweetwater County. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...McDonald LONG TERM...VandenBoogart AVIATION...Hensley FIRE WEATHER...McDonald
Hazardous weather outlook, Nov 13, 3:42 PM MST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 342 PM MST Sat Nov 13 2021 WYZ001>020-022>030-142245- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 342 PM MST Sat Nov 13 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. This Evening...Strong northwest winds gusting 45 to 55 mph will continue through sunset. Late Tonight...Scattered snow showers with light accumulating snow in the northern Wyoming mountains. Teton Pass, Togwotee Pass, and Granite Pass may be impacted with winter driving conditions and lower visibility at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Areas of morning fog may reduce visibility in the Upper Green River Basin. Additionally, strong west winds between Cody and Clark could gust in excess of 50 mph during the late morning and afternoon. Tuesday...Light snow showers are possible with the passage of a cold front. Winds will be strong with gusts over 40 mph for many locations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report wind damage and any snowfall amounts.
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.